MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during middle cerebral artery stenosis procedure, the physician used a balloon catheter to dilate.After placing the subject guidewire at the target lesion, the tip of the subject guidewire could not rotate during twisting.The physician felt that the subject guidewire might be fractured.However, a follow up response was received from the customer on (b)(6) 2023 confirming that the subject guidewire was stretched and not fractured.Later on (b)(6) 2023 the product investigation team shared a picture of the returned subject guidewire along with few follow up queries requesting for additional information.The picture shared confirmed that subject guidewire was broken.The investigation of the subject guidewire is anticipated but not yet begun.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection: the guidewire was returned in three fragments.(264cm proximal fragment and 33.3cm and 5.5cm distal fragment).The guidewire was noted to be kinked at 41cm and 45cm from the proximal end.The distal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and the platinum wire stretched.The core wire was intact.The proximal fragment was inspected, and the core wire was seen to be broken, after removing the dry blood, the core wire looks to be corroded.The core wire distal end was observed through the distal tip dome.Functional inspection was not applicable as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.The patient¿s anatomy was moderately tortuous.During analysis the guidewire was returned in two fragments (264cm, 33.3cm and 5.5cm).There was a second break along the core wire with some corrosion present.The guidewire was slightly kinked at 45cm.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire torque problem¿, ¿guidewire distal tip stretched¿ and ¿guidewire distal tip broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of 'handling damage' will be assigned to the as analyzed ¿guidewire kinked/bent¿, as the defect appears to be associated with handling of the product or portion of the product during removal from the hoop and preparation.An assignable cause of procedural factors will be assigned to the as analyzed ¿guidewire distal tip stretched¿, ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire broken/fractured during use¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
It was reported that during middle cerebral artery stenosis procedure, the physician used a balloon catheter to dilate.After placing the subject guidewire at the target lesion, the tip of the subject guidewire could not rotate during twisting.The physician felt that the subject guidewire might be fractured.However, a follow up response was received from the customer on (b)(6) 2023 confirming that the subject guidewire was stretched and not fractured.Later on 03-oct-2023 the product investigation team shared a picture of the returned subject guidewire along with few follow up queries requesting for additional information.The picture shared confirmed that subject guidewire was broken.The investigation of the subject guidewire is anticipated but not yet begun.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
It was reported that during middle cerebral artery stenosis procedure, the physician used a balloon catheter to dilate.After placing the subject guidewire at the target lesion, the tip of the subject guidewire could not rotate during twisting.The physician felt that the subject guidewire might be fractured.However, a follow up response was received from the customer on 01-oct-2023 confirming that the subject guidewire was stretched and not fractured.Later on 03-oct-2023 the product investigation team shared a picture of the returned subject guidewire along with few follow up queries requesting for additional information.The picture shared confirmed that subject guidewire was broken.The investigation of the subject guidewire is anticipated but not yet begun.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
We have addressed the fda request, received via email on 14 june 2024: ¿upon review, we have determined that the device identification information about the suspect medical devices conflicts with the data submitted to the global unique device identification database (gudid)." "discrepancies were noted in the information included for some or all of the device identification fields of the electronic equivalent of the fda form 3500a compared to the information included for the corresponding fields in the gudid." "additionally, the ¿unique device identifier (udi) #¿ field on the fda form 3500a should contain the entire udi number including the di and pi fields, all numbers, letters, parentheses, and symbols.Please verify that you have included the entire udi in the ¿unique device identifier (udi) #¿ field on the 3500a." we have reviewed the device identifier (di) and confirm that it is accurate and in alignment with the hl7 specifications released in 2017.Additionally, the 510(k) number has been corrected from from k032146 to k002907 in accordance with the global unique device identification database (gudid).

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17901711
Report Number3012931345-2023-00222
Device Sequence Number7635755
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2025
Device Catalogue NumberM00313310
Device Lot Number0000222883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer11/30/2023
08/14/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date12/21/2023
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER (UNKNOWN).; EXCELSIOR XT-27 MICROCATHETER (STRYKER).
Patient Age63 YR
Patient SexMale
Patient RaceAsian